Jump to content
CrazyBoards.org

RisingRayne

Anyone experience persistent weight gain even after stopping Abilify?

Recommended Posts

I wish I had never been placed on it adjunctively for depression/anxiety. I was first embarrassed because it is classified as an antipsychotic. I was on the lowest dose for a few months. I gain about 15 pounds. I haven't been able to return to my pre-abilify weight. So frustrating.

Share this post


Link to post
Share on other sites

Sorry to hear this! I was worried about Abilify causing quick weight gain also when I was doing a trial of it, I went up to 10mg and noticed my appetite for carbs became unsatiable. Like, getting up at 1am because I HAD to have peanut butter sandwiches and then an entire bag of popcorn, etc. I guess i could've waited for this side effect to go away, but stopped it immediately.

I'm curious (for you) if this weight gain occurred because of increased appetite/food intake like me, or if you maintained the exact same diet, exercise and sleep schedule? Abilify can cause increased appetite, which people here mitigate by going on Topamax or another appetite suppressant. However, I do often question whether Abilify's weight gain can be due solely to metabolic changes that are inherent to the drug in which you cannot control.....

Share this post


Link to post
Share on other sites

I tried abilify and it made me feel horrible.  Had to go off it right away so don't know if it would have caused weight gain with me.  Seems many of the 

APs cause weight gain.  I was on Zyprexa and gained 70 pounds...so don't feel bad..lol  

Share this post


Link to post
Share on other sites

You will need to give it a month to clear your body and then some time for the CNS to readjust to not having Abilify.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Blahblah
       I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
      I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
      Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
      Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!
    • By Posey
      Hey yall I wanted to get some better insight on a situation. I am set to see a therapist in a few weeks, I just wanted to see if I was overthinking the situation or how I should try to cope with it better. 
      My fiance and I live together with my parents under the same roof. My fiance goes to grad school and I study at home and volunteer to build my career. In the past, my fiance and my folks got along really well together and are friends. Lately though it seems like they are being more critical of my fiance. After thinking about it, I am beginning to think that it is mostly my parents being a bit possessive of me and clingy. 
      My sister is an actress and is in a lot of stage plays every couple of months. I'm not that into theater, but I don't have a problem going to see my sister with my folks. My fiance however has a really hard time in plays and theater. He has a hard time staying still and is a bit fidgety, which kinda annoys me. He also hates plays, so it's kind of a bad combination. I do not have any problems with him just staying home and me going to see my sister. However, my folks have a big problem with this. They told me that he is unsupportive and would make a bad husband if he doesn't go see all of my sisters plays. After speaking with him about it, my fiance decided to compromise and agreed that he would go see a few plays a year (We go like once every 2-3 months). This, however, isn't good enough for my parents still. My mom since then has suggested that he isn't a good partner for me. 
      There are also smaller stuff that they complain about. They don't like that he plays video games for more than 2 hours at a time, that he is sexist for asking me to make him scrambled eggs, and that he doesn't go out to dinner with my folks every time (my parents eat out A LOT). The most annoying thing is that I have never at all felt like he is a bad partner!!!! He literally makes my life better, helps out my anxiety, and makes me a better person!!! I seriously think I'm going crazy sometimes because I literally cannot see any problems about what he is doing. If anything, I respect my fiance more because he has handled this gracefully, has been polite and a responsible tenant, and has been super supportive and trusting of me.
       The problem is that i have GAD and get really bad obsessive thoughts, which makes me really anxious. I can't stop thinking about my parents hating my fiance. If anything is negatively effecting my relationship at all, its the fact that my parents don't approve of him fully. It just really fucking sucks when someone actively improves your life and your own parents can't see that. I was wondering if anyone had any tips with stopping obsessive thoughts with this situation. 
    • By Blahblah
      How does Loneliness effect you? Any meds that help? All articles suggest that being active in regular social activities, any type of socializing, CBT, therapy, all help - but what if it doesn't for you? What if you have no friends you can depend on or trust? What if socializing with strangers, frequent group meetups, events, hobbies makes you feel worse? What if you are unable to work and have no regular in-person interaction with people?
      http://theconversation.com/loneliness-on-its-way-to-becoming-britains-most-lethal-condition-94775
       "Cacioppo’s key insight was that loneliness is fundamentally a biological problem....And so is its most profound effect – death. Analysis of 300,000 people in 148 studies found that loneliness is associated with a 50% increase in mortality from any cause. This makes it comparable to smoking 15 cigarettes a day, and more dangerous than obesity.
      ....said Cacioppo, we evolved to experience social rejection in the same way as physical pain. Brain scans have shown that “social pain”, such as being shunned by a community, activates the same region – the dorsal anterior cingulate – as bodily trauma."
    • By Stephielove77
      Hello, amigos. It’s day 3 on Ritalin SR 20 once a day,  finally prescribed after « doctor shopping » and faulty antidepressant tryouts. It kicked in right away however I did  take a nap today shortly after taking it but that’s probably my body’s usual reaction to fighting off anything new to the system. It worked right away which is a miracle!!!!!!  I have the worst job in the world which is dishwashing in my family’s restaurant, basically waiting to die. Well! Let me tell you, the soul crushing agony of a wasted 41 year old woman’s life were momentarily alleviated by focus, order, and execution. I just got on with it. S’ppose it coulda been a Placebo  (great band) effect but I’ll take it.                                Having run the gamut of, oh, every antidepressant to no avail, the last being Trintellix, which after a month left me exhausted, though I’M SURE it would’ve worked after six weeks 🤪                                          So experienced créatives,my questions to you are:  Has adding an antidepressant to your current stimulant (preferably Ritalin) made you exhausted/fried and if so for how long? Is Prozac a lost cause, especially according to Dr Charles Parker ? Ixnay on Celexa, Citalopram, Abilify, Viibryd, Trintellix, Cymbalta, Effexor...those last three were great for a 2 or so months then I slept all day, modalert didnt make a dent..Zoloft I would say I’ve had the most success with but maybe I should do the Ritalin for a couple months before reintroducing? And finally, Wellbutrin was great until the Cicadas in my head....I.E Tinnitus made me want to inpatient myself. Thank you!!               tl;dr dx’ed  MDD, no bipolar traits and other failed depression treatments include Valdoxan (Agomelatine), Doxepin, Celexa was a goddamn disaster. I aint doin’ no MAOI’s, thanks. Also I live in France and Ritalin was extremely difficult to get prescribed.                                         Thanks, Steph 
    • By Dewey
      Over the past month, since my mood swings have become more prominent, I am not sure if these are hallucinations I am having or not.
      I see out of the corner of my eye, fleeting forms, but when I turn my eyes to the object in the room, it disappears. 
      This morning I saw a white cat sitting in the bathroom staring at me out of the corner of my eye just near the doorjam, when I looked it disappeared. 
      But I am seeing things like this continually throughout the day.
       
×